About a month ago I had symptoms of a UTI and went to the doctor. A dipstick showed that I had quite a strong UTI and I was given a course of antibiotics for a week. I felt better but the syptoms were still there a little, although felt milder. I went back to the doctors, another dipstick was done and it showed up for an infection but significantly "lighter" than the last one. so I was given a weeks course of nitrofurantoin. The symptoms then disappeared. A month later the symptoms come back, so I visit the doctor and a dipstick is done showing that again the dipstick is dark showing I have an infection. I was on my period, and so the sample was not sent off to a lab. I had a weeks course of nitrofurantion again and my symptoms felt better but yet again, they had not gone. so I went back to the doctor. He put a dipstick in my sample but it came back clear. The sample was sent off to a lab but they requested for me to take another sample in. I don't know why, they didn't explain. so I sent another sample off to the lab, however it's just come back negative for an infection. It's "normal". but I am still having symptoms. In fact, since I stopped taking the antibiotics the symptoms feel worse. I feel like I want to go to the toilet frequently..sometimes it's about every hour, sometimes every half an hour. It does not seem to get worse with any particular food or drink. And I am going 3-4 times during the night. I feel like I want to go but only do a trickle when I get there. The symptoms are exactly the same as they were when the dipstick was positive for infection. My bladder feels irritated and raw, and I often get a hot crampy feeling low down in my abdomen, where my bladder is. I do not have any pain and I do not feel ill. I have no burning in my urethra when I urinate, but I didn't have that symptom when the dipstick showed positive. I do have a constant mild irritated raw feeling in my urethra but it is more prominant in my bladder, and does not get worse when I am actually peeing. I am really worried now because I don't know what's wrong with me...I am only 21 and have had no other health problems before in my life and no family history of any problems with the bladder. This has only started since I got the first initial UTI...
I forgot to mention that I am not sexually active and so therefore it cannot be an STD. I'm wondering if it's possible to have an infection with a lower grade of bacteria than what doctor's commonly associate with a UTI? cause I know it has to be above a certain number to be an infection..but can it be an infection with less bacteria than that number?
This sounds like exactly what happened to me. I had chronic UTI symptoms for months from the initial UTI. I was taking antibiotics everyday for weeks and it just seemed to make it worse. Then the antibiotics would cause a yeast infection, it was a viscous cycle. I eventually read about D-Mannose its a simple sugar. So I decided to try it, i took it 3 times a day, it helped a lot! its like a natural and less harsh antibiotic. My system feels normal now, I thought it was never going to stop. Your badder may also be healing from the antibiotic damage. Antibiotics kill good bacteria making your system unbalanced. Don't worry your system will heal itself and go back to normal eventually.
Thanks for that. I'm just worried about it being something serious..like IC. I know it's too early to start thinking that because I would probably need to have negative cultures for months before anyone would suggest that. When I go to the doctors I might mention is it possible to have an infection with a low count of bacteria...especially since it was only 7 days after I finished the antibiotics when I had the urine sample sent off.
I hope you are well by now as your post was made almost a year ago. I am right now in the exact same position as you were: Bladder infection for 2,5 month and 6 different antibiotics (showed to be a multiresistant bacteria). Now the bacteria is gone but I still have symptoms. Not sure if the tests showed wrong as they were made too close to the antibiotics (only 3,5 days after I quite the antibiotics) or if it is just my bladder that is still hurt after the infection and it therefore will take some time to heal. I am daily taking cranberry pills and will start taking low doses of antibiotics for 3 months.
But I am very interested in if you got out of this and how. I hope all the best!
I am 28 and currently experiencing the same thing. I contracted a bad UTI about a week ago, I immediately was put on 3 day course of antibiotics and was feeling good, the night after the 3rd course I started experiencing the urgency again... No burning or anything else just the urgency. I called the doctor right away the following morning and they ordered a urine culture and more antibiotics... After taking them I am still experiencing urgency that starts up during the night. I'm also on antibiotics for chronic sinus inflammation and I wonder if this is causing a problem.
Hi just wanted to to see if your symptoms got better after the UTI? I also had a UTI for 2 months. It cleared up but I still have the urgency to pee. Some days are better than others. If you could let me know? Thanks
I have the same problem. I had an initial UTI that messed me up for what it seems like forever. I was on 4 courses of antibiotics, one being in an IV. I do not have the UTI anymore but I have the symptoms. It all started on October 4th and I still have it. I have not been able to have sex or put on a tampon, this is hindering my life and my relationship. I am 20 years old and in a long term relationship, I have been tested for everything and even went to a urologist in which said I had bladder spasms...The medicine does not help me whatsoever, I do not know how to feel. I am actually depressed because of this. I have tried d-mannose, did not work. Cranberry pills, nothing. I am hopeless. Is this my body just trying to fight off the remnence of my UTI? I have no idea but I am extremely sad and hopeless. They did a cytoscopy, a CT scan of my bladder..EVERYTHING. I am devastated.
Hi. I am going through the same thing. I started antibiotics about twelve days ago. I took a week's worth of ciprofloxacin. I felt great immediately after starting it but immediately finishing it the urgency came back. I panicked and began taking some leftover antibiotics that I had from nine month ago for another uti. This one was septra. I only had enough for four more days so I've been in antibiotics for 11days. And i still have to go frequently. It's all red down there and although it doesn't hurt to pee it still burns afterward I think because of the redness and irritation. I'm having pains in my lower abdomen as well. I don't know if this is all from being on all the antibiotics or from the irritation of the uti itself or from the yeast infection that I now think I have after being on the antibiotics.
I recommend going to see a urogynecologist rather than a regular urologist. They are more familiar with this type of thing and are willing to work with you to determine the problem and best treatment - if any treatment is needed. Hope this helps!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.